Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 6, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 18, 2011, 3:41 AM CST. It took effect at Jan 18, 2011, 9:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2011, 3:41 AM CST (09:41 UTC)
- In effect from
- Jan 18, 2011, 9:00 AM CST
- Expired
- Jan 19, 2011, 3:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
501 WHUS73 KMKX 180941 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 341 AM CST TUE JAN 18 2011 ...BRISK NORTH WINDS TODAY AND THIS EVENING... .NORTH WINDS WILL INCREASE TODAY BEHIND A DEPARTING COLD FRONT. THE BRISK NORTH WINDS WILL BEGIN TO DIMINISH BY MIDNIGHT AS HIGH PRESSURE BUILDS INTO THE UPPER MISSISSIPPI VALLEY. LMZ643>646-181745- /O.NEW.KMKX.SC.Y.0006.110118T1500Z-110119T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 341 AM CST TUE JAN 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM CST WEDNESDAY. * WINDS: NORTH WINDS INCREASING TO 15 TO 25 KNOTS TODAY...THEN DIMINISHING AFTER MIDNIGHT TONIGHT. * WAVES: BUILDING TO 4 TO 7 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
3 follow-up statements
167 WHUS73 KMKX 181529 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 929 AM CST TUE JAN 18 2011 ...BRISK NORTH WINDS AND HIGH WAVES TODAY AND MOST OF TONIGHT... .NORTH WINDS WILL INCREASE TODAY BEHIND A DEPARTING COLD FRONT. THE BRISK NORTH WINDS WILL BEGIN TO DIMINISH BY MIDNIGHT...AS HIGH PRESSURE BUILDS INTO THE UPPER MISSISSIPPI VALLEY. THESE WINDS WILL GENERATE HIGH WAVES DURING THIS TIME. LMZ643>646-182330- /O.CON.KMKX.SC.Y.0006.000000T0000Z-110119T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 929 AM CST TUE JAN 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. * WINDS: NORTH WINDS INCREASING TO 15 TO 25 KNOTS TODAY...THEN DIMINISHING AFTER MIDNIGHT TONIGHT. * WAVES: BUILDING TO 4 TO 7 FEET TODAY...AND 5 TO 7 FEET TONIGHT...SUBSIDING TO 2 TO 5 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
345 WHUS73 KMKX 182109 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 309 PM CST TUE JAN 18 2011 ...BRISK NORTH WINDS AND HIGH WAVES THROUGH LATE TONIGHT... .NORTH WINDS WILL REMAIN BRISK BEHIND A DEPARTING COLD FRONT. THE BRISK NORTH WINDS WILL BEGIN TO DECREASE BY MIDNIGHT...AS HIGH PRESSURE BUILDS INTO THE UPPER MISSISSIPPI VALLEY. THESE WINDS WILL GENERATE HIGH WAVES THROUGH LATE TONIGHT. LMZ643>646-190515- /O.CON.KMKX.SC.Y.0006.000000T0000Z-110119T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 309 PM CST TUE JAN 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. * WINDS: NORTH WINDS 15 TO 25 KNOTS THIS EVENING...THEN DIMINISHING AFTER MIDNIGHT. * WAVES: 4 TO 7 FEET...SUBSIDING TO 3 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
708 WHUS73 KMKX 190345 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 945 PM CST TUE JAN 18 2011 ...BRISK NORTH WINDS AND HIGH WAVES WILL SUBSIDE LATE TONIGHT... .NORTH WINDS BEHIND A DEPARTING COLD FRONT WILL EASE A BIT OVERNIGHT...AS HIGH PRESSURE BUILDS INTO THE UPPER MISSISSIPPI VALLEY. HIGH WAVES WILL ALSO SUBSIDE OVERNIGHT WITH THE DECREASING WINDS. LMZ643>646-190900- /O.CON.KMKX.SC.Y.0006.000000T0000Z-110119T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 945 PM CST TUE JAN 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. * WINDS: NORTH WINDS 15 TO 20 KNOTS WITH A FEW GUSTS TO 25 KNOTS LATE THIS EVENING...THEN DIMINISHING TO 10 TO 15 KNOTS AFTER MIDNIGHT. * WAVES: 4 TO 7 FEET...SUBSIDING TO 3 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 3:13 AM CST, 28 minutes earlier.
Area forecast discussion, Jan 18, 3:13 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 AM CST TUE JAN 18 2011
.TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM TO HIGH
500 MB TROF AXIS EXITS SOUTHEAST WISCONSIN AROUND NOON. A WEAK
SHORTWAVE IN THE WEST TO NORTHWEST UPPER FLOW MOVES IN FROM THE WEST
TONIGHT. WEAK UPWARD MOTION...WITH MOS RH AT OR ABOVE 700 MB.
FORECAST SOUNDINGS INDICATE THE STRATUS BREAKS ABOUT THE TIME THE
MID LEVELS SATURATE. THEREFORE LITTLE IN THE WAY OF CLEARING.
COLD FRONT WILL BE OVER LAKE MICHIGAN BY SUNRISE. AS A RESULT
EXPECT COLD AIR ADVECTION TO KEEP TEMPERATURES FAIRLY STEADY DURING
THE DAY. ALSO WITH THE CLOUDS TEMPERATURES WILL NOT DROP AS MUCH
AS EXPECTED WITH THE FRESH SNOW COVER AND DIMINISHING WINDS.
WEDNESDAY- CONFIDENCE...MEDIUM
SHORTWAVE SHIFTS TO THE NORTHEAST. 850 MILLIBAR COLD POOL ALSO
MODERATES WITH OVERALL SURFACE HIGH BECOMING THE DOMINANT FEATURE.
BUFKIT SOUNDINGS SHOW MOISTURE AROUND 700 MILLIBARS IN THE MORNING.
WITH THE VORT AXIS LINGERING IN THE MORNING AND THE 850 COLD
POOL...LOW CLOUDINESS MAY BE STUBBORN. NAM MOS SUGGESTING THIS MORE
SO THAN THE GFS MOS.
WEDNESDAY NIGHT- CONFIDENCE...LOW TO MEDIUM
JET ENERGY AT THE BASE OF DIGGING UPPER TROUGH IS LARGELY KEEPING
PRECIP TO THE SOUTH ON WEDNESDAY NIGHT. 700-300 MILLIBAR Q-VECTOR
CONVERGENCE IS WEAK BUT NONETHELESS NOTED IN THE FAR SOUTH.
ECMWF/CANADIAN/GFS SHOWING THE DRY LOOK WITH THE NAM BRINGING LIGHT
QPF ACROSS MAINLY THE SOUTHERN CWA. WILL KEEP SOME SLIGHT CHANCE
POPS IN THE FAR SOUTH.
THURSDAY- CONFIDENCE...LOW TO MEDIUM
MAIN STORY WILL BE TIMING OF ARCTIC FRONT AND ANY PRECIP WITH IT.
STRONG FRONT WITH SOME UPPER LEVEL Q-VECTOR CONVERGENCE NOTED.
GFS/ECMWF BRING FRONT THROUGH IN THE AFTERNOON WHILE THE NAM SLOWER
AND IMPLIES AN EVENING FROPA. LIGHT QPF SUGGEST A BAND OF SNOW
SHOWERS ACCOMPANYING THE FRONT.
THURSDAY NIGHT INTO FRIDAY- CONFIDENCE...MEDIUM
MAIN ISSUE WILL BE BITTER WIND CHILL VALUES. BY MORNING 925 TEMPS
DROP TO -18C TO -20C WITH 925 WINDS RUNNING 20 TO 30 KNOTS. WIND
CHILLS DROP SOLIDLY INTO ADVISORY CRITERIA BUT COME UP SHORT OF THE
WARNING THRESHOLD. GRADIENT PROGGD TO WEAKEN WITH TIME DURING
FRIDAY...00Z ECMWF MORE PROGRESSIVE WITH SURFACE HIGH AND THUS THE
ARRIVAL OF THIS LIGHT ER WIND REGIME.
FRIDAY NIGHT INTO SATURDAY- CONFIDENCE...MEDIUM
WEAK SHORTWAVE BRINGS LIGHT AND SPOTTY QPF. WILL GO WITH SLIGHT
CHANCE POPS. WIND FIELD SWINGS MORE TO THE SOUTH...THOUGH RELATIVELY
WEAK THERMAL ADVECTION...SO COLD TEMPS WILL LINGER.
SUNDAY AND MONDAY- CONFIDENCE...LOW TO MEDIUM
ANOTHER TROUGH PROGGD TO CARVE OUT ACROSS THE CENTRAL US WITH TIMING
OF SHORTWAVE ENERGY AND WARM ADVECTION STILL IN QUESTION. REMARKABLE
AGREEMENT BETWEEN GFS AND ECMWF ON THIS SURFACE FEATURE THIS FAR
OUT...JUST TIMING DIFFERENCES. AT THE MOMENT MODELS SUGGESTING AN
INVERTED TROUGH TYPE SETUP WITH ECMWF SLOWER TO BRING PRECIP UNTIL
SUNDAY NIGHT/MONDAY WHILE GFS SUGGESTS PRECIP DURING THE DAY SUNDAY
CONTINUING INTO MONDAY.
&&
.AVIATION...IFR CIGS AND MAINLY MVFR VSBYS EARLY THIS MORNING WILL
GRADUALLY LIFT TO MVFR CIGS/VFR VSBYS LATER THIS MORNING AND
AFTERNOON. MAINLY VFR CIGS TONIGHT AS STRATUS BEGINS TO BREAKUP
WITH COLD AIR ADVECTION AND SOMEWHAT DRIER LOW LEVEL NORTH FLOW.
APPROACHING SHORTWAVE TONIGHT MAY BRING SOME VERY LIGHT
SNOW/FLURRIES...BUT DRIER AIR AROUND 800 MB WOULD KEEP MUCH OF THE
PRECIPITATION AS VIRGA.
&&
.MARINE...AS COLD FRONT EXITS THE LAKE MICHIGAN AREA EARLY THIS
MORNING...NORTH WINDS WILL BE ON THE INCREASE. FORECAST SOUNDINGS
OVER THE WATERS OF LAKE MICHIGAN BRING WINDS TO SMALL CRAFT CRITERIA
AROUND 9 AM. WINDS WILL DIMINISH BY MIDNIGHT...BUT HIGHER WAVES
SHOULD LINGER A LITTLE LONGER. AS A RESULT WILL ISSUE A SMALL CRAFT
ADVISORY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 3 AM CST
WEDNESDAY FOR LMZ643>646.
&&
SHORT/LONG TERM...COLLAR
TODAY/TONIGHT/AVIATION/MARINE...HENTZHazardous weather outlook, Jan 18, 12:12 AM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1212 AM CST TUE JAN 18 2011 WIZ046-047-051-052-056>060-062>072-190615- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1212 AM CST TUE JAN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY WIND CHILL VALUES ARE FORECAST TO DROP TO 20 TO 30 BELOW ZERO THURSDAY NIGHT AND FRIDAY MORNING AS AN ARCTIC AIR MASS INVADES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS WEEK...HOWEVER SNOWFALL REPORTS ARE APPRECIATED. LMZ643>646-190615- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1212 AM CST TUE JAN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY IS EXPECTED AGAIN BY MID MORNING ON TUESDAY...CONTINUING THROUGH WEDNESDAY MORNING DUE TO BRISK NORTH WINDS AND HIGH WAVES IN THE WAKE OF A DEPARTING LOW PRESSURE SYSTEM. BRISK NORTHWEST WINDS WILL ACCOMPANY AN ARCTIC AIR MASS THURSDAY NIGHT INTO FRIDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED. REM WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jan 17, 10:25 PM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1025 PM CST MON JAN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW 3 S LA GRANGE 42.76N 88.60W
01/17/2011 M3.4 INCH WALWORTH WI AMATEUR RADIO
16 HOUR SNOW FALL TOTAL. 0.57 INCH OF LIQUID EQUIVALENT.
0900 PM SNOW GREEN LAKE 43.84N 88.96W
01/17/2011 M5.5 INCH GREEN LAKE WI TRAINED SPOTTER
24-HOUR SNOW TOTAL.
&&
REMLocal storm report, Jan 17, 10:43 PM CST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1043 PM CST MON JAN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM SNOW 2 E OCONOMOWOC 43.11N 88.46W
01/17/2011 M5.6 INCH WAUKESHA WI AMATEUR RADIO
STORM TOTAL SNOW FALL.
&&
REMLocal storm report, Jan 17, 10:46 PM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1046 PM CST MON JAN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW 1 NE MIDDLETON 43.11N 89.49W
01/17/2011 M5.1 INCH DANE WI TRAINED SPOTTER
18-HOUR SNOW TOTAL. SNOW DEPTH 10 INCHES.
&&
REMLocal storm report, Jan 17, 11:23 PM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1123 PM CST MON JAN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM SNOW RANDOM LAKE 43.56N 87.96W
01/17/2011 M6.0 INCH SHEBOYGAN WI TRAINED SPOTTER
3 INCHES HAVE FALLEN IN THE LAST 8 HOURS.
&&
REMLocal storm report, Jan 18, 12:30 AM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1230 AM CST TUE JAN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM SNOW 5 SW MADISON 43.03N 89.45W
01/18/2011 M5.6 INCH DANE WI TRAINED SPOTTER
WATER EQUIVALENT 0.42
&&
HENTZLocal storm report, Jan 18, 1:19 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
119 AM CST TUE JAN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM SNOW BELOIT 42.52N 89.02W
01/18/2011 M5.8 INCH ROCK WI TRAINED SPOTTER
&&
HENTZNearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.